It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Re: Quinine Poisining - WARNING! WARNING! PLEASE READ!

Re: Quinine Poisining - WARNING! WARNING! PLEASE READ!

[ Back to Messages ]

Message

Posted by Ruth Wilson on March 26, 2000 at 04:04:26:

In Reply to: Re: Quinine Poisining - WARNING! WARNING! PLEASE READ! posted by Barbara on March 13, 2000 at 06:39:25:


: : My mom also suffered from nightly leg cramps and restless legs. She, at first, was taking the "natural" leg cramp pills very rarely. Then she had a prescription of Quinine and took only one pill when she became very ill. Her platelets went down to 200 (when you should have 100,000-300,000). After two months of hospitilizations and now kidney failure, the doctors have finally diagnosed her with Quinine Antibody which can cause death. The Quinine antibodies act like platelets and destroy the good platelets. Eventually you bleed internally to death. This only occurs in a very small percentage of people, but please be aware!

: My mom also suffered from this and was given Quinine She had kidney failure but didn't die till she was older but I am sure the quinine put her kidney at risk

Wow, this really freaks me out! I am in end stage renal failure & on dialysis. I was diagnosed with RLS which they say is a side effect of kidney failure. After many, many different drugs which all failed, my nephralogist gave me Quinine to treat my RLS! I definitely will discuss this platelet thing with him. Thanks for the info!!! Ruth


Follow Ups




All times are GMT -7. The time now is 09:41 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!